Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Suggest the appropriate dosage of Premarin

Mar 2013
User rating for this question
Answered by
Practicing since : 1998
Answered : 5625 Questions
I stopped 1.27 Premarin 4 months ago. I can not take the returning severe hot flashes and night sweats and black cohosh did nothing. I am going to take Premarin again. Can I just start it back at same dose
Posted Thu, 20 Mar 2014 in Women's Health
Answered by Dr. Aarti Abraham 32 minutes later
Brief Answer: START OUT WITH MINIMUM DOSE. Detailed Answer: Hello Thanks for writing to us with your health concern. You must understand that HRT ( hormone replacement therapy ) is at best a temporary measure, not recommended to be taken beyond 3 years. When you started out with Premarin the first time round, what was the starting dose ? 1.27 is a high dosage, I would recommend starting at the lowest dose possible, and then escalating only if you need more. It is strongly recommended to talk to your doctor who has been with you during the length of your prescription, to guide you about the dosage. TO answer your question, it is best to start at the lowest possible dosage, and then titrating it as per your needs. All the best Please feel free to discuss further.
Above answer was peer-reviewed by
Follow-up: Suggest the appropriate dosage of Premarin 49 minutes later
I had a total hysterectomy at 27 and had probably been at this same dose until 4 myths ago and am now 55. I have appt to see my new dr in May and was thinking of starting back just like he stopped me with pill every other day for 3 weeks. Your advice and concerns
Answered by Dr. Aarti Abraham 3 hours later
Brief Answer: AS BELOW Detailed Answer: It is not advisable to continue HRT for so many years. Beyond 5 years, the risks outweigh the benefits. There are many non hormonal drugs to treat the symptoms such as hot flashes - antidepressants for example. I would not advice you to start the Premarin by yourself, unless you are totally desperate. It is best to discuss it with your doctor, as in my opinion, you should not continue HRT for so many years at a stretch . Discuss other drug options for your symptoms, schedule the appointment sooner if symptoms are intolerable. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor